HAL will be down for maintenance from Friday, June 10 at 4pm through Monday, June 13 at 9am. More information
Skip to Main content Skip to Navigation
Journal articles

Derivation and Closure of Baer and Nunziato Type Multiphase Models by Averaging a Simple Stochastic Model

Abstract : In this article, we show how to derive a multiphase model of Baer and Nunziato type with a simple stochastic model. Baer and Nunziato models are known to be unclosed, namely, they depend on modeling parameters, as interfacial velocity and pressure, and relaxation terms, whose exact expression is still an open question. We prove that with a simple stochastic model, interfacial and relaxation terms are equivalent to the evaluation of an integral, which cannot be explicitly computed in general. However, in different particular case matching with a large range of applications (topology of the bubbles/droplets, or special flow regime conditions), the interfacial and relaxation parameters can be explicitly computed, leading to different models that are either nonlinear versions or slight modifications of previously proposed models. The validity domains of previously proposed models are clarified, and some modeling parameters of the averaged system are linked with the local topology of the flow. Last, we prove that usual properties like entropy dissipation are ensured with the new closures found.
Document type :
Journal articles
Complete list of metadata

Contributor : Vincent Perrier Connect in order to contact the contributor
Submitted on : Tuesday, April 27, 2021 - 1:27:38 PM
Last modification on : Friday, April 1, 2022 - 3:53:42 AM


Files produced by the author(s)




Vincent Perrier, Enrique Gutiérrez. Derivation and Closure of Baer and Nunziato Type Multiphase Models by Averaging a Simple Stochastic Model. Multiscale Modeling and Simulation: A SIAM Interdisciplinary Journal, Society for Industrial and Applied Mathematics, 2021, 19 (1), pp.401-439. ⟨10.1137/19M1306609⟩. ⟨hal-03209659⟩



Record views


Files downloads